red spots on feet - Page 4

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Complications

Diabetes Complications Diabetes can cause many short term, long term, acute and chronic complications. Please use this section to discuss any experiences you have with Diabetes related complications. New members please feel free to post about your concerns and ask questions to the community.


red spots on feet - Page 4


Closed Thread
 
Shared Thread Thread Tools
Old 06-13-2010, 10:24   #31
Junior Member
 
Join Date: Jun 2010
Location: florida, USA
Posts: 3


Default

Hello Diabrarian,

I'm new to this site, and also new to Diabetes. These spots, for me, are at the base of the toes (on the foot, just where the toes begin) and around each side of the foot, just below the ankle. I like the description you use. The few times I had noticed them before my daughter brought attention to them, I always they were freckles. That's what they look like.

Look forward to learning more about the site.
Best Regards, Liz



Quote:
Originally Posted by Diabrarian View Post
Wow I just noticed this thread out of curiosity and realized I've had the same condition pictured in Schamberg's.

I put on about 40 lbs over seven years and only recently started losing it. Periodically I would get those cayenne pepper spots on the balls of my feet and very itchy sensations.

The eruptions changed place every so often but didn't spread. Eventually they disappeared completely. I didn't see a doctor about it because I thought it was irritation from sock friction or the oils from sweaty socks. I took care to keep my feet extra clean and dry, putting powder on in summer or to work out. That seemed to do the trick.

The entry says that it spreads but I haven't seen it anywhere else on me.

far2go4 is offline  
Old 08-09-2010, 20:38   #32
Junior Member
 
Join Date: Aug 2010
Location: Las Vegas, NV, USA
Posts: 2


Default

OK, I know what this is. My doctor identified it. If you are overweight at all, as I am, there is an undue amount of pressure on the blood vessels and capillaries in your feet and lower legs. Apparently what ends up happening is that due to the pressure in my feet and lower legs, blood cells get forced out of the veins (arteries?) near the surface of the skin. The iron in the red blood cells rusts when the blood cell dies and stains the skin. That's why it causes no discomfort, it is just naturally occurring stuff from the body anyway. My doctor prescribed a salve that seems to lighten the stains. --> BETAMETHASONE DIPROPIONATE OINTMENT USP, 0.05%


[quote=Sweety;1229]I've had red spot on my feet for about 5 years now. I noticed them before I noticed any other symptoms. They started on the tops of my feet near the toes and are now half way up my leg. I've asked all the doctors I've seen about it and know one seems to know anything. Trouble is, they can only be seen really clearly in daylight or under fluorescent light. I guess thats part of the problem in getting a diagnosis.

Has anyone ever had this problem? Pardon me, but here is a picture of my foot.

butlerx is offline  
Old 08-09-2010, 23:48   #33
Moderator
 
Join Date: Dec 2009
Posts: 19,188

Member Type
Type 2
Diagnosed in 2009

15611 likes received
21855 likes given
Default

Quote:
Originally Posted by butlerx View Post
The iron in the red blood cells rusts (?????)
I'm gonna hafta think about this for a looong time . . . I know iron "rusts" in the presence of oxygen & moisture, I just have trouble imagining oxidation of this sort inside the sealed environment that is the body . . .

__________________

View Shanny's full Diabetes Forum profile here.
Shanny is online now  
Old 08-11-2010, 23:46   #34
Junior Member
 
Join Date: Aug 2010
Location: Las Vegas, NV, USA
Posts: 2


Default

Hey, not looking to be an authority here, just repeating what my doc said. When the red blood cells rupture in the skin, then you have free iron in the skin. Again, I could be wrong, I am often wrong, but the answer is the same as is the treatment. The aforementioned treatment does seem to help. That was meant to be the focus of the post, a solution to the red dots on the skin of the feet and lower calves.

butlerx is offline  
Old 08-12-2010, 01:38   #35
Moderator
 
Join Date: Dec 2009
Posts: 19,188

Member Type
Type 2
Diagnosed in 2009

15611 likes received
21855 likes given
Default

And all I said is that I'd have to think it over . . . no offense intended. I'm just trying to envision how a blood cell would rupture, or if indeed it's a blood vessel that ruptures, freeing blood to stain the skin. In which case it would be something like a bruise, eh? A micro-bruise? Many micro-bruises? I'm trying to fit this together with what I know of human physiology, which heretofore had not included any knowledge of how iron could "rust" inside the body.

BTW, welcome to the forums, Butler!

__________________

View Shanny's full Diabetes Forum profile here.

Last edited by Shanny; 08-12-2010 at 01:41.
Shanny is online now  
Old 09-05-2010, 19:41   #36
Junior Member
 
Join Date: Sep 2010
Location: Nashville, TN USA
Posts: 4


Default

I believe what you are seeing is called "hemosidirin deposits." This change to the skin occurs when red blood cells leak out of the veins and deposit in the skin. The iron in the red pigment oxidizes and changes to a brownish red color on the skin, this is the same process that happens when you cook a piece of meat; the color changes from red to brown... or when you see a piece of iron rust....

I recently had a patient that was so concerned about his skin color changes he used kitchen cleanser in an attemt to remvoe the spot on his legs...it did not work. Hemosidirin deposits are not dangerous but they indicate a problem with your circulation. Limit the amout of salt in your diet. It causes edema. If your legs are swollen you should discuss this with your PCP and ask about comprssion stockings to control the swelling.

Mark Hinkes, DPM

drhinkes is offline  
Old 09-09-2010, 11:06   #37
Junior Member
 
Join Date: Feb 2010
Location: Sydney, Australia
Posts: 4


Default

My brother also died from not acsepting that her had diabetes,today we burried him.he kept going untill his kidneys failed him and he was put in hospital.He was put on dialison,but when they dismanteld the instrument his kidney's failed again.He did not wanted go on insulin,but that would not have helped him.it had gone to far.By the way insulin is a terific hormone,ihave beenon it for nearly 40 years and it has kept me alive for all those years.Ihave had a busy day and i need a rest.RIET.

Riet is offline  
Old 09-27-2010, 15:47   #38
Senior Member
 
fiesta's Avatar
 
Join Date: Feb 2010
Location: CA USA
Posts: 343

Member Type
Type 2
Diagnosed in 2001

32 likes received
85 likes given
Default

Hi Sweety, I have the same problem.

I talked to my foot doctor about it. He told me that we have a main artery in our calves. He said to keep it from getting worse, I need to exercise more. The blood goes down and then has trouble going back up. Exercise is the only way to keep our circulation going. Exercise gets the blood from down to going up.

He also told me that it is harder to keep the circulation going with diabetes.

fiesta is offline  
Old 10-04-2010, 17:37   #39
Junior Member
 
Join Date: Oct 2010
Location: Canada
Posts: 4


Question

Quote:
Originally Posted by butlerx View Post
... but the answer is the same as is the treatment.
Does this mean if I lose the weight, the red spots go away?

Michael Dasser is offline  
Old 10-04-2010, 21:01   #40
Senior Member
 
fiesta's Avatar
 
Join Date: Feb 2010
Location: CA USA
Posts: 343

Member Type
Type 2
Diagnosed in 2001

32 likes received
85 likes given
Default

Michael are you overweight? If you are then see your doctor about losing weight. Either way you need to exercise.

Ruth

fiesta is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
severe feet and leg pain Luke Paton Diabetes Symptoms 3 06-12-2011 11:24
*Burning Feet And Various Other Foot Problems* Terrie Diabetes Complications 11 06-10-2009 06:59
Thinking On Your Feet Richard157 Diabetes Forum Lounge 1 07-21-2008 07:35
Software spots 'missed' diabetes george jacob Diabetes News 0 02-25-2008 11:34

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 20:36.




Powered by vBulletin®
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO